Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 147, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 26, 1995, 4:11 PM CDT for Stevens County, Kansas. It was in force for 49 min.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1995, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 26, 1995, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stevens County, KS
The radar
The Dodge City radar (KDDC), 134 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 262113 RRA SVRDDC KSC189-262200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 411 PM CDT MON JUN 26 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...WESTERN STEVENS COUNTY AT 410 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM CENTERED NEAR OF ROLLA MOVING TOWARD THE EAST-NORTHEAST AT 15 MILES PER HOUR. IT WILL APPROACH THE FETERITA COMMUNITY BY 435 PM AND HUGOTON AROUND 455 PM CDT. THIS STORM PRODUCED QUARTER-SIZED HAIL IN ROLLA AT 410 PM AND IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS...DAMAGING WINDS...AND BRIEF TORRENTIAL RAINFALL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. S0TAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:38 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 26, 11:38 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1130 AM CDT MON JUN 26 1995 PBLMS ARE TEMPS THIS AFTN AND PSBL TSTMS TNGT. CAA SHOWN ON PRFLRS AND MRNG ANALS BUT SML SUPER THIS AFTN WILL PUT HIGHS ON TRACK WITH GOING FCST. WRN ZNS PRBLY TO BE A BIT ABV GOING FCST AND WL SPLIT GROUPING TO ACCOMODATE MID 80S THERE. DEN, FCS & MAF ALL BAD RAOBS. WL BE INTERESTING TO SEE HOW MDLS REACT. OTR QSTN IS...WHAT HV MDLS DONE WITH SPLIT FLOW ENERGY SHWN ON MSWIS MOVG S INTO BLACK HILLS?? ATTM CANNOT FIND IT ON 12Z ANALS SO WL CONSIDER ADDING CHC TSTMS FOR TNGT WHEN WORKING ON AFTN PACKAGE. GIVEN SHR PROFILES XPCTD BY EVE WITH LO LVL SRLY FLOW...COULD EVEN SEE ISOLD SVR. JOHNSON
In the hours before
Special weather statement, Jun 26, 11:23 AM CDT, 4 hours 48 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-270000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1123 AM CDT MON JUN 26 1995 SYNOPSIS: AN UPPER DISTURBANCE MOVING SOUTH OUT OF THE DAKOTAS SHOULD PASS OVER THE REGION THIS EVENING. MEANWHILE...EVENING TEMPERATURES IN THE UPPER 70S TO LOW 80S AND DEWPOINTS IN THE LOWER 50S WILL YEILD LIFTED INDEXES TO AROUND -2 TO -3 AND CAPES OF 1000 TO 2000 IN EXTREME SOUTHWEST KANSAS. THIS INSTABILITY WILL COMBINE WITH A RETURN TO SOUTH FLOW IN THE BOUNDARY LAYER TO GIVE WIND SHEARS FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS. THE AMOUNT OF CAPPING IS A QUESTION BUT AT THE MOMENT IT APPEARS THAT AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION FROM DODGE CITY WESTWARD TO THE COLORADO LINE. A FEW SPOTTERS MAY BE NEEDED IN THIS AREA. JOHNSON
Special weather statement, Jun 26, 11:24 AM CDT, 4 hours 47 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-270000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1123 AM CDT MON JUN 26 1995 SYNOPSIS: AN UPPER DISTURBANCE MOVING SOUTH OUT OF THE DAKOTAS SHOULD PASS OVER THE REGION THIS EVENING. MEANWHILE...EVENING TEMPERATURES IN THE UPPER 70S TO LOW 80S AND DEWPOINTS IN THE LOWER 50S WILL YEILD LIFTED INDEXES TO AROUND -2 TO -3 AND CAPES OF 1000 TO 2000 IN EXTREME SOUTHWEST KANSAS. THIS INSTABILITY WILL COMBINE WITH A RETURN TO SOUTH FLOW IN THE BOUNDARY LAYER TO GIVE WIND SHEARS FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS. THE AMOUNT OF CAPPING IS A QUESTION BUT AT THE MOMENT IT APPEARS THAT AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION FROM DODGE CITY WESTWARD TO THE COLORADO LINE. A FEW SPOTTERS MAY BE NEEDED IN THIS AREA. JOHNSON
Local storm report, Jun 26, 2:06 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT FROM 6/22-23/95
NATIONAL WEATHER SERVICE DODGE CITY KS
208 PM CDT MON JUN 26 1995
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM LAKIN AIRPORT KS 1.00 INCH HAIL
06/22/95 KEARNY
0603 PM LAKIN AIRPORT KS 0.88 INCH HAIL
06/22/95 KEARNY
0620 PM 12 N LAKIN KS 0.75 INCH HAIL
06/22/95 KEARNY
0718 PM LAKIN KS 1.00 INCH HAIL
06/22/95 KEARNY SW SIDE OF THE CITY OF
LAKIN
0730 PM 9 N 5 W ULYSSES KS 0.75 INCH HAIL
06/22/95 GRANT
0715 PM 10 N BIG BOW KS 0.88 INCH HAIL
06/22/95 STANTON
0855 PM 7 S 5 E LAKIN KS 0.88 INCH HAIL
06/22/95 KEARNY
0930 PM 3.5 NW PLYMELL KS 0.75 INCH HAIL
06/22/95 FINNEY
0900 PM 6-7 N LAKIN KS FLOODING
06/22/95 KEARNY WATER FLOWING OVER
HIGHWAY 25 6-7 N LAKIN
1015 PM 2 E 8 N ULYSSES KS 0.75 INCH HAIL
06/22/95 GRANT
0950 PM 12 E 7 N JOHNSON CITY KS 1.75 INCH HAIL
06/22/95 STANTON
1000 PM 2.5 NW JOHNSON CITY KS 2.75 INCH HAIL
06/22/95 STANTON
1035 PM 9 N 5 E ULYSSES KS 0.75 INCH HAIL
06/22/95 GRANT
1030 PM 10 N 2 W BIG BOW KS 0.88 INCH HAIL
06/22/95 STANTON
1000 PM 10 E 8 N JOHNSON CITY KS 0.75 INCH HAIL
06/22/95 STANTON
0225 AM 4 S 5 E SUBLETTE KS 0.75 INCH HAIL
06/23/95 HASKELL
0225 AM 8 W MEADE KS 0.75 INCH HAIL
06/23/95 MEADE
0300 AM 1 E 11 N PLAINS KS 0.75 INCH HAIL
06/23/95 MEADE
0317 AM 5 N MEADE KS 0.88 INCH HAIL
06/23/95 MEADE
0325 AM MEADE KS 0.88 INCH HAIL
06/23/95 MEADE
0400 AM 12 N PLAINS KS 0.75 INCH HAIL
06/23/95 MEADE
0438 AM 8 N PLAINS KS 0.75 INCH HAIL
06/23/95 MEADE
0438 AM 8 N PLAINS KS FLOODING
06/23/95 MEADE WATER OVER ROADWAY 8
MILES NORTH OF PLAINS
0535 AM MEADE KS 0.88 INCH HAIL
06/23/95 MEADE
0610 AM 5 N MEADE KS FLOODING
06/23/95 MEADE TORRENTIAL RAIN AND WATER
OVER ROAD IN LOW PLACES
0720 AM PLAINS KS 0.75 INCH HAIL
06/23/95 MEADE
0715 AM 8 S 3 E MEADE KS 0.75 INCH HAIL
06/23/95 MEADE 2.8 INCHES RAIN
0745 AM 6 N ENGLEWOOD KS 1.00 INCH HAIL
06/23/95 CLARK TREES DAMAGED BY HIGH
WINDS...AS WELL
0745 PM 2 E LAKIN KS 0.75 INCH HAIL
06/22/95 KEARNY RAIN FALLING AT A RATE OF
2 INCHES PER HOUR
0343 AM 13 N PLAINS KS 0.75 INCH HAIL
06/23/95 MEADE
0608 PM LAKIN KS 1.00 INCH HAIL
06/22/95 KEARNY
0130 AM 8 S MEADE KS 0.75 INCH HAIL
06/23/95 MEADE
0300 AM 5 N PLAINS KS 0.75 INCH HAIL
06/23/95 MEADEf
0733 PM LAKIN KS 1.75 INCH HAIL
06/22/95 KEARNY
0745 AM 6 N 3 W ENGLEWOOD KS 60 MPH WIND GUST
06/23/95 CLARK
0400 AM 4 S 4 E MEADE KS 1.00 INCH HAIL
06/23/95 MEADELocal storm report, Jun 26, 2:08 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT FROM 6/22-23/95
NATIONAL WEATHER SERVICE DODGE CITY KS
208 PM CDT MON JUN 26 1995
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM LAKIN AIRPORT KS 1.00 INCH HAIL
06/22/95 KEARNY
0603 PM LAKIN AIRPORT KS 0.88 INCH HAIL
06/22/95 KEARNY
0620 PM 12 N LAKIN KS 0.75 INCH HAIL
06/22/95 KEARNY
0718 PM LAKIN KS 1.00 INCH HAIL
06/22/95 KEARNY SW SIDE OF THE CITY OF
LAKIN
0730 PM 9 N 5 W ULYSSES KS 0.75 INCH HAIL
06/22/95 GRANT
0715 PM 10 N BIG BOW KS 0.88 INCH HAIL
06/22/95 STANTON
0855 PM 7 S 5 E LAKIN KS 0.88 INCH HAIL
06/22/95 KEARNY
0930 PM 3.5 NW PLYMELL KS 0.75 INCH HAIL
06/22/95 FINNEY
0900 PM 6-7 N LAKIN KS FLOODING
06/22/95 KEARNY WATER FLOWING OVER
HIGHWAY 25 6-7 N LAKIN
1015 PM 2 E 8 N ULYSSES KS 0.75 INCH HAIL
06/22/95 GRANT
0950 PM 12 E 7 N JOHNSON CITY KS 1.75 INCH HAIL
06/22/95 STANTON
1000 PM 2.5 NW JOHNSON CITY KS 2.75 INCH HAIL
06/22/95 STANTON
1035 PM 9 N 5 E ULYSSES KS 0.75 INCH HAIL
06/22/95 GRANT
1030 PM 10 N 2 W BIG BOW KS 0.88 INCH HAIL
06/22/95 STANTON
1000 PM 10 E 8 N JOHNSON CITY KS 0.75 INCH HAIL
06/22/95 STANTON
0225 AM 4 S 5 E SUBLETTE KS 0.75 INCH HAIL
06/23/95 HASKELL
0225 AM 8 W MEADE KS 0.75 INCH HAIL
06/23/95 MEADE
0300 AM 1 E 11 N PLAINS KS 0.75 INCH HAIL
06/23/95 MEADE
0317 AM 5 N MEADE KS 0.88 INCH HAIL
06/23/95 MEADE
0325 AM MEADE KS 0.88 INCH HAIL
06/23/95 MEADE
0400 AM 12 N PLAINS KS 0.75 INCH HAIL
06/23/95 MEADE
0438 AM 8 N PLAINS KS 0.75 INCH HAIL
06/23/95 MEADE
0438 AM 8 N PLAINS KS FLOODING
06/23/95 MEADE WATER OVER ROADWAY 8
MILES NORTH OF PLAINS
0535 AM MEADE KS 0.88 INCH HAIL
06/23/95 MEADE
0610 AM 5 N MEADE KS FLOODING
06/23/95 MEADE TORRENTIAL RAIN AND WATER
OVER ROAD IN LOW PLACES
0720 AM PLAINS KS 0.75 INCH HAIL
06/23/95 MEADE
0715 AM 8 S 3 E MEADE KS 0.75 INCH HAIL
06/23/95 MEADE 2.8 INCHES RAIN
0745 AM 6 N ENGLEWOOD KS 1.00 INCH HAIL
06/23/95 CLARK TREES DAMAGED BY HIGH
WINDS...AS WELL
0745 PM 2 E LAKIN KS 0.75 INCH HAIL
06/22/95 KEARNY RAIN FALLING AT A RATE OF
2 INCHES PER HOUR
0343 AM 13 N PLAINS KS 0.75 INCH HAIL
06/23/95 MEADE
0608 PM LAKIN KS 1.00 INCH HAIL
06/22/95 KEARNY
0130 AM 8 S MEADE KS 0.75 INCH HAIL
06/23/95 MEADE
0300 AM 5 N PLAINS KS 0.75 INCH HAIL
06/23/95 MEADE
0733 PM LAKIN KS 1.75 INCH HAIL
06/22/95 KEARNY
0745 AM 6 N 3 W ENGLEWOOD KS 60 MPH WIND GUST
06/23/95 CLARK
0400 AM 4 S 4 E MEADE KS 1.00 INCH HAIL
06/23/95 MEADESpecial weather statement, Jun 26, 3:35 PM CDT, 36 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT MON JUN 26 1995 ...THE WEATHER MAY THROUGH A WRENCH INTO WHEAT HARVEST THURSDAY AND FRIDAY... EARLY INDICATIONS ARE THAT A COLD FRONT DUE INTO KANSAS FROM THE NORTH WEDNESDAY NIGHT WILL BRING SIGNIFICANTLY COLDER WEATHER FOR THURSDAY AND FRIDAY. THE FRONT WILL LIKELY BE ACCOMPANIED BY THUNDER STORMS AND GUSTY NORTH WINDS. CLOUDS...RAIN...A FEW THUNDERSTORMS AND MUCH COOLER TEMPERATURES WILL STICK AROUND THROUGH FRIDAY. THIS FRONT IS BEING DRIVEN BY COLD HIGH PRESSURE OVER NORTHERN CANADA. CURRENT THINKING IS THAT IT SHOULD BE PRECEDED BY SOME VERY WARM AND DRY CONDITIONS ON WEDNESDAY WHICH MAY BE THE LAST GOOD DAY OF HARVEST BEFORE THE WEEKEND. METEOROLOGISTS CONTINUE TO MONITOR THE SITUATION CLOSELY. . JOHNSON
Special weather statement, Jun 26, 3:39 PM CDT, 32 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT MON JUN 26 1995 ...THE WEATHER MAY THROUGH A WRENCH INTO WHEAT HARVEST THURSDAY AND FRIDAY... EARLY INDICATIONS ARE THAT A COLD FRONT DUE INTO KANSAS FROM THE NORTH WEDNESDAY NIGHT WILL BRING SIGNIFICANTLY COLDER WEATHER FOR THURSDAY AND FRIDAY. THE FRONT WILL LIKELY BE ACCOMPANIED BY THUNDER STORMS AND GUSTY NORTH WINDS. CLOUDS...RAIN...A FEW THUNDERSTORMS AND MUCH COOLER TEMPERATURES WILL STICK AROUND THROUGH FRIDAY. THIS FRONT IS BEING DRIVEN BY COLD HIGH PRESSURE OVER NORTHERN CANADA. CURRENT THINKING IS THAT IT SHOULD BE PRECEDED BY SOME VERY WARM AND DRY CONDITIONS ON WEDNESDAY WHICH MAY BE THE LAST GOOD DAY OF HARVEST BEFORE THE WEEKEND. METEOROLOGISTS CONTINUE TO MONITOR THE SITUATION CLOSELY. . JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:56 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 49 min |
| Jun 26, 5:01 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 59 min |
| Jun 26, 5:16 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.